Periods returned after stopping hormone treatment

Hi all, I’m not sure what to do for the best. Dx sept 14 age 47, 8cn and 2cm tumours, 8/8 er+, 26 lymph nodes affected. Had mx, 6 months chemo, 15 sessions rads, tamoxifen then zoladex and anastrazole for around 18 months.

Onc had said if I tolerated hormone therapy for 5 years he’d increase it to 10, he’d like me to get to 2 years, but the SEs were unbearable. I figured it’s 2 years since treatment began so taking my chances for the benefit of my children to have happy family memories with a normal, happy, (vaguely) energetic mum instead of the grumpy, tired old bore I’d become.

Had last zoladex and anastrazole end of June and starting to feel the benefits, even started a new job.

But over the weekend I had unbearable back pain, bloated painful, constipation and yesterday lo and behold - my period’s back after a 6 month break.

Do o need to get

Riverside. Sorry to hear you’ve had a rough weekend. I’d get that checked out with your doc if you’ve had tamox. Obvs the fact you had PMT symptoms means all most likely fine. Sorry you’ve had such a rough time. I don’t thing many people realise what we have put up with on an ongoing basis. I can see my HB is sick of hearing about it now & frankly that’s totally fair enough. I think we both hoped i would be more back to normal than I am…in fact I remember saying during chemo last year ‘this time next year it’ll all be over’. Fat chance. xx

The return of the period sounds quite mormal after all the hormomal changes, hopefully they should start to regulate themselves after a few months, but check with your specialists as you haven’t mentioned your age. Lactulose is very good for the back pain, bloating and constipation you describe, its a tritated dose and takes a few days to kick in but it should sort out those problems. Hope this helps, good luck

Thank you for your replies. I guess my biggest worry is that this means oestrogen is back and asserting itself. As I was er+ 8/8 it’s not a good sign. Waiting to hear back from onc.

Difficult for you not to worry, but meanwhile eat lots of cruciferous veg & broccoli sprouts & block the ER receptors with weak oestrogens so the bad boys (girls?) can’t lock on. Look after yourself xx